Homology, Homotopy and Applications

Volume 9 (2007)

Number 2

Thick subcategories of the derived category of a hereditary algebra

Pages: 165 – 176

DOI: https://dx.doi.org/10.4310/HHA.2007.v9.n2.a7


Kristian Brüning (Universität Paderborn, Germany)


We classify thick subcategories of the bounded derived category of a hereditary abelian category $A$ in terms of subcategories of $A$. The proof can be applied to characterize the localizing subcategories of the full derived category of $A$. As an application we prove an algebraic analog of the telescope conjecture for the derived category of a representation finite hereditary artin algebra.


thick subcategory, hereditary, smashing conjecture, localizing subcategory, derived category

2010 Mathematics Subject Classification

16G20, 18E30

Published 1 January 2007